simonfox

Scrotal Rash

20 posts in this topic

Hi,

 

I need some help!  Just over two months ago, I saw a girl for protected oral and protected penetrative sex.  A couple of days before that, I started taking simvastatin for high cholesterol (this apparently can have side-affects including rashes).  The day after I saw the girl, I noticed a slight soreness in the fold between thigh and genitals.  This progressed, much to my horror, to irritation around and on my genitals, in various concentrated points, often changing from day to day.  My scrotum also became very red, with a clear border.  My urethra was also irritated, even when not peeing.

 

Eventually, I saw a doctor and told him the story.  He prescribed dactacort, a topical corticosteroid cream, and took a urine test.  The cream did nothing, and the test was clear.  I then saw another doctor, who prescribed fucidin and took a urine test for chlamidia.  The test was clear, and the cream did nothing.  I then saw another doctor - the latest one - who prescribed lotriderm and said it might be eczema of the scrotum.  The doctor also said that if this cream didn't work, I should go to a GUM clinic.

 

The latest cream isn't working.  The irritation seems to have worn off, although the urethra is still slightly irritated.  But the rash is still there.

 

Has anyone ever had anything like this or know what it might be?  It looks like I will be booking an appointment to the GUM clinic but at this rate I'm not confident they will know what it is.  Needless to say, I was petrified when it happened and hoped it was due to the statins.  And it's keeping me from exploring my hobby further because, after all, what girl wants a guy to turn up with red balls?

 

Thanks for any help.

Share this post


Link to post
Share on other sites

As the doctors test have not revealed anything I would still pop to the GUM clinic, no need to explain you are a punter even if they ask. It sound like something I suffer from, if it is then a simple over the counter powder or cream sorts it out in a few days, I wont tell you what to buy because the GUM will advise but if it is what I have then drop me a pm and I will tell you the product name and once it clears up how to prevent it returning so often.

Share this post


Link to post
Share on other sites

Try an over the counter fungicide like Canesten. Apply after your shower, and keep the area dry. Sounds like a yeast overgrowth. Yeast naturally occurs in your gut, and can start to spread in your crack if you just wipe rather than wash and dry after using the loo. If it doesn't clear up, you may want to go to a dermatologist to take a skin shaving for labs.

 

http://www.netdoctor.co.uk/ate/skinandhair/206693.html

 

Hope it clears soon.

Share this post


Link to post
Share on other sites

I am on the same drug, and I have experienced a minor version of the irritation you refer to, but not on the scrotum, only in the groin area. Until you mentioned it, I had not linked the irritation with the drug. I can tell you that it nothing to do with any transmittable infection. Your problem is probably that you didn't react quickly enough, and, as a result, let it  get quite advanced. In my case, if I feel any irritation, I put Gemolene on the reddened part, and it's gone within 24 hours.

 

That may be no help to you now, but may be in the future, and may help others.

Share this post


Link to post
Share on other sites

Thank you all for the replies and the advice - much appreciated!

Share this post


Link to post
Share on other sites

Redness between legs and scrotum isn't uncommon and is often fungal in nature, a bit like thrush. Sometimes it's also known as 'Jock Itch'.Rapid treatment with caneston or other fungicidal creams(caneston is a brand name but you can get pretty much the same stuff in an 'unbranded' form at a lower price), is the usual treatment. Making sure you wash the area and dry properly helps prevent this.

Share this post


Link to post
Share on other sites

There is also a cream called Mycil which you can get over the counter which may be of use.

Share this post


Link to post
Share on other sites

There is also a cream called Mycil which you can get over the counter which may be of use.

Yes, it's athlete's foot cream.

Share this post


Link to post
Share on other sites

Many years ago I had something like this and was recommended Daktarin spray - probably the same active ingredient as Paul's "Mycil".

The spray dries like a powder but gives an instant and even covering.

DG

Edited by Diamond Geezer

Share this post


Link to post
Share on other sites

Try Epsom Salts it's great for many skin ailments including eczema, psoriasis and gives you a good detox which helps your body cope with recovery.  Just a couple of scoops in your bath once or twice a week should do the trick.

 

Don't buy it from holland and barrett its so expensive, get it from the chemist it's only a few quid.

Share this post


Link to post
Share on other sites

Many years ago I had something like this and was recommended Daktarin spray - probably the same active ingredient as Paul's "Mycil".

The spray dries like a powder but gives an instant and even covering.

DG

Almost certainly the same. Mycil also market a talcum powder which contains the active ingredient.  Most of the products named on this thread are suggested for a variety of fungal infections, of which Jock Itch and Athletes Foot are just the most common names. One aspect of getting better is to keep the affected area as dry as possible; that's where the talc is useful.

Share this post


Link to post
Share on other sites

I don't think it is anything to get embarrassed about, or hard to explain to "significant others".

 

But didn't "Scrotal Rash" play at a heavy metal gig recently?

Share this post


Link to post
Share on other sites

I don't think it is anything to get embarrassed about, or hard to explain to "significant others".

 

But didn't "Scrotal Rash" play at a heavy metal gig recently?

 

How could I have missed that!

 

I am off to the GUM clinic tomorrow, so hopefully I will have some closure soon...

Share this post


Link to post
Share on other sites

Try Epsom Salts it's great for many skin ailments including eczema, psoriasis and gives you a good detox which helps your body cope with recovery.  Just a couple of scoops in your bath once or twice a week should do the trick.

 

Don't buy it from holland and barrett its so expensive, get it from the chemist it's only a few quid.

The problem is that many people spend time initially trying things that are generally 'good' for the skin, which if it's fungal has no effect other than to let the fungus get more of a hold and become quite horrible. 

Share this post


Link to post
Share on other sites

The problem is that many people spend time initially trying things that are generally 'good' for the skin, which if it's fungal has no effect other than to let the fungus get more of a hold and become quite horrible. 

 

Epsom salts cure fungal infections too, which is another reason why I suggested it.

Share this post


Link to post
Share on other sites

Epsom salts cure fungal infections too, which is another reason why I suggested it.

Didn't know that, but I do now.

Share this post


Link to post
Share on other sites

Well, after two trips to the GUM clinic, it has been pronounced that I don't have any STI or any fungal/yeast infection.  The best the docs can come up with is some kind of eczema.  Thanks to everyone for their contribution.  I guess that's it for me punting for a while until this damn thing goes away.

Share this post


Link to post
Share on other sites

Well, after two trips to the GUM clinic, it has been pronounced that I don't have any STI or any fungal/yeast infection.  The best the docs can come up with is some kind of eczema.  Thanks to everyone for their contribution.  I guess that's it for me punting for a while until this damn thing goes away.

 

That's good news Simon.  Give the epsom salts a try it's brilliant for the skin and should have it cleared up in no time x

Share this post


Link to post
Share on other sites

Simon, I've seen this one a bit late in the day, so to speak.  I've been getting a rash of that nature almost every summer for the last ten years.  After much testing and various lotions & potions the GP suggested Daktarin Gold cream, a variation on what Diamond Geezer suggested.  Whenever we get some hot humid weather I have it at the ready, use it morning and night at the first itch, and it's usually gone in 24 hours or two days at the maximum.  If going on holiday to a hot place (Mediterranean, Canaries) I always take it with me.  It never lets me down.

Share this post


Link to post
Share on other sites

Redness between legs and scrotum isn't uncommon and is often fungal in nature, a bit like thrush. Sometimes it's also known as 'Jock Itch'.Rapid treatment with caneston or other fungicidal creams(caneston is a brand name but you can get pretty much the same stuff in an 'unbranded' form at a lower price), is the usual treatment. Making sure you wash the area and dry properly helps prevent this.

I went to the docs a few years ago with something very similar. I was told it is caused by the same thing as causes Athletes foot. [Wierd conversation: I go in thinking I have an STI, he asks me to take shoes and socks off and starts looking at my feet]. Anyway, Daktarin Aktiv is pretty effective (in Boots). If you are prone to Athletes foot and variants keep your toe nails short as it hides underneath them. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now